MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. DESIGN OPTIONS®; SPINAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. DESIGN OPTIONS®; SPINAL ANESTHESIA KIT
Catalog Number 560603
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: brief inquiry description: spinal needle broke off inside patient.Detailed inquiry description: one of their crna's was placing a spinal in a patient preoperatively as normal prior to a total knee replacement.This crna is experienced in spinals and didn't have to roughly maneuver the needle at all.Nothing out of the ordinary.This crna then felt the spinal needle that was through the introducer "give way" and saw that the spinal needle had broken off at the hub.Describe type of intervention: board runner physician assisted with the full removal (with the or rn grabbing some necessary supplies).
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample was provided.Further investigation of the complaint is not possible without a sample.The reported defect was unable to be confirmed.The actual defective device is valuable tool in investigating the cause of this incident.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
 
Additional Manufacturer Narrative
This follow-up is being submitted because additional information was provided.Section h10 has been updated to record the related report number (b)(4).

Brand Name
DESIGN OPTIONS®
Common Device Name
SPINAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer (Section G)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key22366791
Report Number2521402-2025-00182
Device Sequence Number4437933
Product Code OFU
UDI-Device Identifier04046964320842
UDI-Public(01)04046964320842(11)241121(17)260630(10)0061969404
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number560603
Device Lot Number0061969404
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown